Format

Send to

Choose Destination
See comment in PubMed Commons below
J Cardiovasc Ultrasound. 2011 Jun;19(2):95-8. doi: 10.4250/jcu.2011.19.2.95. Epub 2011 Jun 30.

Reversible Symptomatic Myocarditis Induced by All-Trans Retinoic Acid Administration during Induction Treatment of Acute Promyelocytic Leukemia: Rare Cardiac Manifestation as a Retinoic Acid Syndrome.

Author information

1
Division of Cardiology, Department of Internal Medicine, Kangnam Sacred Heart Hospital, Hallym University College of Medicine, Seoul, Korea.

Abstract

Treatment by All-trans retinoic acid (ATRA) followed by anthracycline-AraC chemotherapy has improved the outcome of acute promyelocytic leukemia. ATRA is usually well tolerated, but a few major side effects can be observed. Retinoic acid syndrome (RAS) often occurs during the induction chemotherapy of acute promyelocytic leukemia. A pericardial effusion is a common cardiac manifestation but myocarditis has been rarely documented. Here we reports a very rare case of fully recovered myocarditis as a result of RAS related to ATRA administration during induction treatment of acute promyelocytic leukemia which documented by echocardiographic evidence.

KEYWORDS:

Acute promyelocytic leukemia; Myocarditis; Retinoic acid syndrome

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Society of Echocardiography Icon for PubMed Central
    Loading ...
    Support Center